Global infimum of strictly convex quadratic functions with bounded perturbations
Hoang Phu () and
Vo Pho ()
Mathematical Methods of Operations Research, 2010, vol. 72, issue 2, 327-345
Abstract:
The problem of minimizing $${\tilde f=f+p}$$ over some convex subset of a Euclidean space is investigated, where f(x) = x T Ax + b T x is strictly convex and |p| is only assumed to be bounded by some positive number s. It is shown that the function $${\tilde f}$$ is strictly outer γ-convex for any γ > γ*, where γ* is determined by s and the smallest eigenvalue of A. As consequence, a γ*-local minimal solution of $${\tilde f}$$ is its global minimal solution and the diameter of the set of global minimal solutions of $${\tilde f}$$ is less than or equal to γ*. Especially, the distance between the global minimal solution of f and any global minimal solution of $${\tilde f}$$ is less than or equal to γ*/2. This property is used to prove a roughly generalized support property of $${\tilde f}$$ and some generalized optimality conditions. Copyright Springer-Verlag 2010
Keywords: Quadratic function; Convexity modulus; Generalized convexity; Outer γ-convexity; Bounded perturbation; Global minimizer; Support property; Optimality condition; 52A01; 52A41; 47H14; 90C20; 90C26 (search for similar items in EconPapers)
Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
http://hdl.handle.net/10.1007/s00186-010-0324-3 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:mathme:v:72:y:2010:i:2:p:327-345
Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/00186
DOI: 10.1007/s00186-010-0324-3
Access Statistics for this article
Mathematical Methods of Operations Research is currently edited by Oliver Stein
More articles in Mathematical Methods of Operations Research from Springer, Gesellschaft für Operations Research (GOR), Nederlands Genootschap voor Besliskunde (NGB)
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().